Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 25, 2021, 4:15 PM CDT for Edgar County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 25, 2021, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.88 in
- Wind
- 50
County Edgar County, IL
The radar
The Lincoln radar (KILX), 132 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1708 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted.
143
WWUS83 KILX 252115
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
415 PM CDT Wed Aug 25 2021
ILZ055>057-252200-
Douglas-Coles-Edgar-
415 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Coles,
northwestern Edgar and southeastern Douglas Counties through 500 PM
CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brocton, or 14 miles northwest of Paris, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hume.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3964 8770 3966 8797 3969 8797 3969 8802
3968 8802 3968 8805 3981 8805 3981 8770
TIME...MOT...LOC 2114Z 282DEG 7KT 3971 8794
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
MJAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 2:51 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 25, 2:51 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 251 PM CDT Wed Aug 25 2021 .SYNOPSIS... Issued at 251 PM CDT Wed Aug 25 2021 Hot and humid conditions will continue across the region the next couple days, with periodic chances of showers and thunderstorms. A few of the storms may be strong or locally severe, especially in the afternoon and evening hours. && .SHORT TERM...(This evening through Thursday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Outflow boundary that pushed through earlier today has washed out without doing anything, though a boundary from convection in Indiana has fired a few storms along the border near Danville and Paris. Some new development southwest of the Quad Cities may be associated with an earlier MCV, and will be curious to see how much expansion takes place with it. NAM Nest was the only CAM that hinted at that possibility with the morning model runs, and it brings showers/storms across mainly the northwest third of the forecast area through mid evening. Latest HRRR is more disorganized and later with its development. Will mainly keep evening PoP's in the 30% range for this activity with all the uncertainty, with slight chances after midnight. No significant pattern change is expected Thursday, with boundaries still driving the rain chances. Outside of the storms, another hot and humid day on tap. No changes will be done with the heat headlines at this time. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Several models indicate the potential for one or more MCS's to move through the upper Mississippi Valley Thursday night. Most take them just to our north, though the morning HRRR dives one southeast into central Illinois Thursday evening. Will include some 30-40% rain chances around Peoria northward for that. After that, the general storm track pushes further north, with mostly dry weather the first half of the weekend. Forecast complications increase next week. Longer range models are generally in agreement with a shortwave tracking across the upper Mississippi Valley late Sunday, with shower and thunderstorm chances increasing again. After that, the forecast will be driven by a potential hurricane in the Gulf of Mexico. Models currently have it arriving in Louisiana, though the GFS is much stronger and slower with it. By Wednesday, its remnants are progged to be in the vicinity of Arkansas. This would cause a bottleneck in progression of the lingering front, though a stronger northeast flow over our area would bring some welcome cooler conditions. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1223 PM CDT Wed Aug 25 2021 Timing of showers/storms remains a concern for this TAF set. Boundary from last night's storms has pushed south of KSPI/KDEC but has not fired off anything, and morning models continue to struggle with this pattern. Will concentrate on mid afternoon into early evening for VCTS mention, but hold off on introducing any TEMPO periods for MVFR conditions until storms actually start to fire and are reasonably tracked. KPIA/KBMI may be the most likely areas where this occurs. Storms should move out mid evening, but mixed signals exist for additional storms toward early morning, so additional mention will be held off for now. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057- 061>063-066>068-071>073. Heat Advisory until 7 PM CDT this evening for ILZ027>031-036>038- 043>046. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous weather outlook, Aug 25, 3:11 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Wed Aug 25 2021 ILZ040>042-047>057-061>063-066>068-071>073-262015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices up to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging winds and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected again on Thursday with heat indices between 100 and 105. Similar conditions will be present Friday and Saturday, though afternoon heat indices look to be around 100. Isolated to scattered storms are possible at times through early next week, including a few strong storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. ILZ027>031-036>038-043>046-262015- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging wind gusts and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected Thursday through Saturday with heat indices between 95-100. Isolated to scattered storms are possible at times through early next week, including a few strong to severe storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NMB
In the hours before
Local storm report, Aug 25, 10:20 AM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1020 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW KNOXVILLE 40.92N 90.30W
08/25/2021 M1.26 INCH KNOX IL COCORAHS
RAINFALL TUESDAY EVENING
0700 AM HEAVY RAIN 3 NE DUNLAP 40.89N 89.64W
08/25/2021 M1.11 INCH PEORIA IL COCORAHS
RAINFALL TUESDAY EVENING
0700 AM HEAVY RAIN 1 E ELMWOOD 40.78N 89.95W
08/25/2021 M1.10 INCH PEORIA IL COCORAHS
RAINFALL TUESDAY EVENING
&&
07Local storm report, Aug 25, 1:37 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
137 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CANTON 40.56N 90.04W
08/24/2021 FULTON IL MESONET
TWO TO 6 INCH DIAMETER TREE BRANCHES BLOWN DOWN BY WINDS
ESTIMATED NEAR 60 MPH.
&&
07Local storm report, Aug 25, 3:52 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
352 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SCOTTLAND 39.80N 87.61W
08/25/2021 E1.00 INCH EDGAR IL BROADCAST MEDIA
0345 PM HEAVY RAIN SCOTTLAND 39.80N 87.60W
08/25/2021 M1.25 INCH EDGAR IL BROADCAST MEDIA
&&
GEELHARTSpecial weather statement, Aug 25, 4:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
415 PM CDT Wed Aug 25 2021
ILZ055>057-252200-
Douglas-Coles-Edgar-
415 PM CDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern Coles,
northwestern Edgar and southeastern Douglas Counties through 500 PM
CDT...
At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brocton, or 14 miles northwest of Paris, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hume.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3964 8770 3966 8797 3969 8797 3969 8802
3968 8802 3968 8805 3981 8805 3981 8770
TIME...MOT...LOC 2114Z 282DEG 7KT 3971 8794
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MJAThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:26 PM CDT | Special Weather Statement | ILX | Knox, Stark | 64 min |
| Aug 24, 8:00 PM CDT | Special Weather Statement | ILX | Knox, Marshall, Peoria, Stark | 60 min |
| Aug 24, 8:28 PM CDT | Special Weather Statement | ILX | Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, McLean, Mason, Peoria, Tazewell, Woodford | 47 min |
| Aug 24, 9:10 PM CDT | Special Weather Statement | ILX | DeWitt, Logan, McLean | 50 min |
| Aug 24, 9:45 PM CDT | Special Weather Statement | ILX | DeWitt, Macon, Menard, Piatt, Sangamon | 30 min |
| Aug 24, 10:18 PM CDT | Special Weather Statement | ILX | Christian, Macon, Moultrie, Piatt | 57 min |
| Aug 24, 10:36 PM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 54 min |
| Aug 24, 11:05 PM CDT | Special Weather Statement | ILX | Christian, Coles, Douglas, Moultrie, Shelby | 40 min |
| Aug 25, 4:10 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Aug 25, 4:33 PM CDT | Special Weather Statement | ILX | Vermilion | 42 min |
| Aug 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 33 min |
| Aug 25, 4:51 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 24 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | ILX | Peoria | 53 min |
| Aug 25, 6:11 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 34 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.